Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 114, NWS Atlanta, GA

December 2, 2015Gilmer County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 2, 2015, 7:38 AM EST for Gilmer County, Georgia. It took effect at Dec 2, 2015, 9:22 AM EST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2015, 7:38 AM EST (12:38 UTC)
In effect from
Dec 2, 2015, 9:22 AM EST
Expired
Dec 2, 2015, 8:26 PM EST
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gilmer County, GA

The radar

The Atlanta radar (KFFC), 146 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cartecay River near Ellijay (EECG1).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WGUS42 KFFC 021238
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EST WED DEC 2 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Cartecay River near East Ellijay affecting Gilmer County

.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC123-030126-
/O.NEW.KFFC.FL.W.0114.151202T1422Z-151203T0126Z/
/EECG1.1.ER.151202T1422Z.151202T1700Z.151202T1926Z.NO/
738 AM EST WED DEC 2 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Cartecay River near East Ellijay.
* From this morning until this evening.
* At 700 AM Wednesday the stage was 6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage this morning and 
  continue to rise to near 7.5 feet by this afternoon.The river will 
  fall below flood stage late this afternoon.
* At 8 feet...Minor flooding continues upstream and downstream from
  the gage off Georgia Highway 52. The flooding expands of yards 
  behind townhouses and homes on Riverside Drive.
  

&&

LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
      3461 8446 3467 8449             

$$

16
2 follow-up statements
936 
WGUS82 KFFC 021516
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EST WED DEC 2 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Cartecay River near East Ellijay affecting Gilmer County 

  Coosawattee River near Ellijay affecting Gilmer County 
 
GAC123-030201-
/O.EXT.KFFC.FL.W.0114.000000T0000Z-151203T0201Z/
/EECG1.1.ER.151202T1958Z.151202T2000Z.151202T2001Z.NO/
1016 AM EST WED DEC 2 2015

...Flood Warning extended until this evening...for
  The Cartecay River near East Ellijay.
* From this afternoon until this evening.
* At 945 AM Wednesday the stage was 5.5 feet...steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise to near 7 feet by early this afternoon. The river 
  will fall below flood stage by late this afternoon.
* At 7 feet...Flood stage is reached and minor flooding begins 
  upstream and downstream from the gage off Georgia Highway 52. Some 
  flooding of yards begins behind townhouses and homes on Riverside 
  Drive. 

&&

LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
      3461 8446 3467 8449             

$$

GAC123-030343-
/O.EXT.KFFC.FL.W.0111.000000T0000Z-151203T0343Z/
/ELIG1.1.ER.151202T0926Z.151202T1330Z.151202T2143Z.UU/
1016 AM EST WED DEC 2 2015

...Flood Warning extended until this evening...for
  The Coosawattee River near Ellijay.
* Until this evening.
* At 945 AM Wednesday the stage was 8.4 feet...and slowly falling.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river should rise again to near 9 feet by this afternoon. The
  river will fall below flood stage by this evening.
* At 9 feet...Minor flooding expands. Flooding of much of the 
  walking trail in the Harold Hefner River Park occurs. Flooding of 
  the parking lot of the Georgia Power substation at the corner of 
  Legion Road and Old Highway 5 begins.  Flooding of low lands...
  yards and parking areas...develop along a several mile stretch from
  just downstream of Ellijay to several miles upstream...including 
  the Ellijay and Cartecay Rivers.

&&

LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
      3465 8448 3464 8457             

$$

16
602 
WGUS82 KFFC 021754
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EST WED DEC 2 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Cartecay River near East Ellijay affecting Gilmer County

  Coosawattee River near Ellijay affecting Gilmer County
 
GAC123-021854-
/O.CAN.KFFC.FL.W.0114.000000T0000Z-151203T0201Z/
/EECG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1254 PM EST WED DEC 2 2015

The Flood Warning is cancelled for
  The Cartecay River near East Ellijay.
* This takes affect immediately.
* At 1245 PM Wednesday the stage was 5 feet...and falling.
* Flood stage is 7.0 feet.
* The river will continue to fall.

&&

LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
      3461 8446 3467 8449             

$$

GAC123-021854-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-151203T0343Z/
/ELIG1.1.ER.151202T0926Z.151202T1330Z.151202T1545Z.UU/
1254 PM EST WED DEC 2 2015

The Flood Warning is cancelled for
  The Coosawattee River near Ellijay.
* This takes affect immediately.
* At 1245 Wednesday the stage was 7.5 feet...and falling.
* Flood stage is 8 feet.
* The river will continue to fall.

&&

LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
      3465 8448 3464 8457             

$$

16

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:27 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 2, 6:27 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 AM EST WED DEC 2 2015

.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 234 AM EST WED DEC 2 2015/

SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS IN GOOD AGREEMENT IN MOVING THE AREA OF RAIN ACROSS THE CWA
TODAY AHEAD OF THE COLD FRONT. THE PRECIP SHOULD CLEAR THE CWA BY
06Z TONIGHT LEAVING A DRY FORECAST FOR THURSDAY. ADDITIONAL RAINFALL
OF 1 TO 1.25 INCH OF RAIN IS POSSIBLE ACROSS NORTHEAST GA AND WILL
THEREFORE HOLD ON TO THE FLOOD WATCH TODAY. TEMPERATURES WILL BE
COOLER TODAY AND MORE SO ON THURSDAY. GUIDANCE HAS A GOOD HANDLE ON
THIS.

17

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
GFS/ECMWF IN PRETTY GOOD AGREEMENT THROUGH THE WEEKEND WITH DRY
CONDITIONS AND SLOWLY MODERATING TEMPERATURES. DIFFERENCES APPEAR IN
THE MODELS AS THE NEXT SYSTEM MOVES INTO THE MIDWEST WHERE THE GFS
PULLS MORE GULF MOISTURE INTO THE REGION WHILE THE ECMWF KEEPS
MOISTURE LIMITED. HAVE THEREFORE GONE WITH LOW CHANCE POPS MONDAY
AND MONDAY NIGHT IN ASSOCIATION WITH THE COLD FRONT AS IT MOVES
THROUGH. TEMPERATURES THROUGH THE LONG TERM WILL BE CLOSER TO NORMAL
THAN WHAT WE HAVE SEEN OVER THE PAST SEVERAL DAYS.

17

&&

.AVIATION...
12Z UPDATE...
PREDOMINANT CIGS FROM ATL-AHN WILL BE MVFR WITH ISOLATED AREAS
GOING IFR. FROM CSG-MCN CIGS WILL BE IFR. ALL CIGS WILL SLOWLY
IMPROVE THROUGH TODAY WITH ALL SITES VFR BY MID AFTERNOON. RAIN
OVER THE FORECAST AREA WILL END FROM THE NORTHWEST LATE THIS
MORNING AND AFTERNOON. BY TONIGHT ALL SITES WILL BE DRY. WINDS
WILL BE WEST/SOUTHWEST THIS MORNING...BECOMING NORTHWEST BY THIS
EVENING.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON ALL ELEMENTS THROUGH 00Z.
HIGH ON ALL ELEMENTS AFTER 00Z.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  40  57  37 / 100  10   0   0
ATLANTA         63  40  54  37 / 100  10   0   0
BLAIRSVILLE     59  34  51  32 / 100   5   0   0
CARTERSVILLE    60  36  52  33 / 100   5   0   0
COLUMBUS        65  41  59  40 / 100  10   0   0
GAINESVILLE     61  39  54  37 / 100  10   0   0
MACON           68  42  60  38 / 100  20   0   0
ROME            58  35  52  33 / 100   5   0   0
PEACHTREE CITY  65  37  56  35 / 100  10   0   0
VIDALIA         74  48  63  42 /  80  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...
DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...LUMPKIN...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...17
LONG TERM....17
AVIATION...17
Hazardous weather outlook, Dec 2, 3:42 AM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EST WED DEC 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
342 AM EST WED DEC 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAVY RAIN COULD PRODUCE FLOODING ACROSS NORTH GEORGIA TODAY...

RAIN WILL CONTINUE ACROSS NORTH GEORGIA THIS MORNING. THIS COULD
PRODUCE FLOODING ACROSS NORTH GEORGIA TODAY AND THEREFORE A FLOOD
WATCH REMAINS IN EFFECT FOR MUCH OF NORTH GEORGIA TODAY. SEE THE
LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 9:27 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
Dec 2, 2:14 AM ESTRiver Flood WarningFFCMurray24 hr
Dec 2, 2:19 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 2, 2:33 AM ESTRiver Flood WarningFFCGilmer16 hr
Dec 2, 6:06 AM ESTRiver Flood WarningFFCGordon4 days
Dec 2, 6:26 AM ESTRiver Flood WarningFFCFloyd, Gordon71 hr
Dec 2, 8:04 AM ESTRiver Flood WarningFFCChattooga24 hr
Dec 2, 8:14 AM ESTRiver Flood WarningFFCFloyd54 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.